Alert archive / Utah / Wind Advisories in 2007
Wind Advisory 1, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this wind advisory at Jan 5, 2007, 9:02 AM MST. It took effect at Jan 5, 2007, 11:00 AM MST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jan 5, 2007, 9:02 AM MST (16:02 UTC)
- In effect from
- Jan 5, 2007, 11:00 AM MST
- Expired
- Jan 6, 2007, 12:00 AM MST
- In force
- 13 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KSLC 051602 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 902 AM MST FRI JAN 5 2007 .STRONG WINDS ALOFT AND THE PRESENCE OF A DEPARTING COLD FRONT WILL RESULT IN STRONG WINDS IN CANYONS AND GAP AREAS OF EXTREME SOUTHWEST UTAH THROUGH THIS EVENING. AS THE WINDS ALOFT DECREASE AND THE FRONT MOVES FURTHER FROM THE AREA THE STRONG NORTHERLY WINDS WILL BEGIN TO DECREASE OVERNIGHT. UTZ019-060015- /O.EXT.KSLC.HW.W.0001.000000T0000Z-070106T0700Z/ UTAHS DIXIE AND ZION NATIONAL PARK- 902 AM MST FRI JAN 5 2007 ...HIGH WIND WARNING NOW IN EFFECT UNTIL MIDNIGHT MST TONIGHT... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL MIDNIGHT MST TONIGHT. THIS WARNING IS FOR THE CANYONS AND GAPS OF UTAHS DIXIE. THIS INCLUDES WASHINGTON COUNTY. NORTHWEST TO NORTHEAST WINDS HAVE DEVELOPED ACROSS DIXIE IN THE WAKE OF A COLD FRONT MOVING INTO ARIZONA. NORTHERLY WINDS OF 20 TO 40 MPH WITH GUSTS TO 60 MPH CAN BE EXPECTED THROUGH THIS EVENING. NORTHWEST TO NORTHEAST WINDS GUSTING TO NEAR 60 MPH ARE EXPECTED. PROPERTY DAMAGE AND HAZARDOUS DRIVING CONDITIONS ARE LIKELY WITH THIS WIND STORM. $$ UTZ017-060015- /O.NEW.KSLC.WI.Y.0001.070105T1800Z-070106T0700Z/ CENTRAL AND SOUTHWEST MOUNTAINS- 902 AM MST FRI JAN 5 2007 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT MST TONIGHT... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT MST TONIGHT. THIS WARNING IS FOR THE GAPS IN THE MOUNTAINS OF UTAHS DIXIE. THIS INCLUDES WASHINGTON COUNTY. STRONG NORTHERLY WINDS IN THE WAKE OF A COLD FRONT THAT MOVED THROUGH SOUTHERN UTAH AND INTO ARIZONA WILL CONTINUE THROUGH THIS EVENING. IN THE MOUNTAINS...PARTICULAR IN GAP AREAS...WINDS OF 30 TO 40 MPH WITH GUSTS TO 65 MPH CAN BE EXPECTED THROUGH THIS EVENING BEFORE DECREASING OVERNIGHT. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
2 follow-up statements
000 WWUS75 KSLC 052307 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 407 PM MST FRI JAN 5 2007 .STRONG WINDS ALOFT AND THE PRESENCE OF A DEPARTING COLD FRONT WILL RESULT IN STRONG WINDS IN CANYONS AND GAP AREAS OF EXTREME SOUTHWEST UTAH THROUGH THIS EVENING. AS THE WINDS ALOFT DECREASE AND THE FRONT MOVES FURTHER FROM THE AREA THE STRONG NORTHERLY WINDS WILL BEGIN TO DECREASE OVERNIGHT. UTZ019-060700- /O.CON.KSLC.HW.W.0001.000000T0000Z-070106T0700Z/ UTAHS DIXIE AND ZION NATIONAL PARK- 407 PM MST FRI JAN 5 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT. THIS WARNING IS FOR THE CANYONS AND GAPS OF UTAHS DIXIE. THIS INCLUDES WASHINGTON COUNTY. NORTHWEST TO NORTHEAST WINDS HAVE DEVELOPED ACROSS DIXIE IN THE WAKE OF A COLD FRONT MOVING INTO ARIZONA. NORTHERLY WINDS OF 20 TO 40 MPH WITH GUSTS TO 65 MPH IN THE CANYONS AND GAPS OF UTAHS DIXIE CAN BE EXPECTED THROUGH THIS EVENING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ UTZ017-060700- /O.CON.KSLC.WI.Y.0001.000000T0000Z-070106T0700Z/ CENTRAL AND SOUTHWEST MOUNTAINS- 407 PM MST FRI JAN 5 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT. THIS WARNING IS FOR THE GAPS IN THE MOUNTAINS OF UTAHS DIXIE. THIS INCLUDES WASHINGTON COUNTY. STRONG NORTHERLY WINDS IN THE WAKE OF A COLD FRONT THAT MOVED THROUGH SOUTHERN UTAH AND INTO ARIZONA WILL CONTINUE THROUGH THIS EVENING. IN THE MOUNTAINS...PARTICULAR IN GAP AREAS...WINDS OF 25 TO 40 MPH WITH GUSTS TO 65 MPH CAN BE EXPECTED THROUGH THIS EVENING BEFORE DECREASING OVERNIGHT. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 WWUS75 KSLC 060708 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1208 AM MST SAT JAN 6 2007 UTZ019-060815- /O.EXP.KSLC.HW.W.0001.000000T0000Z-070106T0700Z/ UTAHS DIXIE AND ZION NATIONAL PARK- 1208 AM MST SAT JAN 6 2007 ...HIGH WIND WARNING HAS EXPIRED... THE HIGH WIND WARNING FOR THE GAPS IN UTAHS DIXIE IS NO LONGER IN EFFECT. STRONG WINDS WHICH OCCURRED EARLIER FRIDAY EVENING HAVE DECREASED. IT WILL CONTINUE TO REMAIN BREEZY IN THE GAPS OVERNIGHT. $$ UTZ017-060815- /O.EXP.KSLC.WI.Y.0001.000000T0000Z-070106T0700Z/ CENTRAL AND SOUTHWEST MOUNTAINS- 1208 AM MST SAT JAN 6 2007 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY FOR SOUTHWEST UTAH IS NO LONGER IN EFFECT. STRONG WINDS WHICH OCCURRED THIS FRIDAY EVENING HAVE DECREASED BELOW ADVISORY LEVELS. BREEZY CONDITIONS WILL PERSIST OVERNIGHT. $$ TARDY FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Jan 5, 3:45 AM MST, 5 hours 17 minutes earlier.
Area forecast discussion, Jan 5, 3:45 AM MST, 5 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
345 AM MST FRI JAN 5 2007
...AVIATION DISCUSSION UPDATED...
.SYNOPSIS...AN UPPER LEVEL TROUGH WILL MOVE ACROSS UTAH TODAY.
WEAK HIGH PRESSURE ALOFT WILL BUILD INTO THE REGION TONIGHT BEFORE
ANOTHER DISTURBANCE ARRIVES SATURDAY AFTERNOON AND NIGHT.
STRONGER HIGH PRESSURE ALOFT SETS UP FOR EARLY NEXT WEEK.
&&
.DISCUSSION...LARGE BAND OF ENHANCED CLOUDS ACROSS SOUTHERN 2/3
OF UTAH REPRESENTS THE EXITING JET STREAK WITH PVA AND COLD AIR
ADVECTION ALOFT WITH LEADING BAROCLINIC ZONE ACROSS FAR SOUTHERN
UTAH THIS HOUR. SOUTHERN BOUNDARY HAS BEEN PRODUCING HEAVY SNOW IN
THE SOUTH (0.60 AT CEDAR CITY) WHICH CONTINUES ALONG THE ARIZONA
BORDER...THIS WAS NORTHERN UTAHS STORM FROM THURSDAY. NORTHERN EDGE
PRODUCED A FEW SNOW SHOWERS IN NORTH FLOW THAT MOVED SOUTH ACROSS
THE WASATCH FRONT NEAR MIDNIGHT BUT LITTLE EVIDENCE OF LAKE
INVOLVEMENT AS THEY STARTED NORTH OF THE LAKE. FINAL PHASE OF THE
STORM COMPLEX IS DROPPING SOUTH ACROSS NORTHEAST NEVADA AND
NORTHWEST UTAH THIS MORNING WITH BRIEF CLEARING IN BETWEEN ENHANCED
CLOUD SHIELDS. AREA OF SYNOPTIC INSTABILITY SNOW SHOWERS WILL AFFECT
THE MORNING VALLEY COMMUTE AND MOUNTAINS AS THE UPPER COLD POCKET
(-17C AT 700 MB AND -34C AT 500 MB) AND VORT MAX SLIDE INTO WESTERN
UTAH...DIGGING INTO WEST CENTRAL UTAH THIS MORNING. THERE IS A
WINDOW FOR LAKE ENHANCEMENT THIS MORNING STARTING NOW THROUGH 18Z
GIVEN SUFFICIENTLY STEEP LAPSE RATES AND UNIDIRECTIONAL NORTH FLOW.
00Z LOCAL WRF-NMM... VIEWABLE ONLINE...PICKS UP ON THIS IDEA AND
LOCAL TERRAIN INSTABILITY ENHANCED SNOW SHOWERS. THE TARGET AREA FOR
BAND DEVELOPMENT UNDER THE UPPER TROUGH AXIS WILL BE THE TOOELE
VALLEY MAINLY...BUT BRIEFLY ENHANCED IN WESTERN SALT LAKE AND UTAH
VALLEYS POSSIBLY.
PLAN IS TO ISSUE SNOW ADVISORY FOR MORNING COMMUTE FOR SL AND TOOELE
VALLEYS AS WELL AS UTAH VALLEY WITH TEMPERATURES IN THE 20S AND
EFFICIENT SNOW PRODUCTION...PLUS THE MAIN ISSUE OF LAKE
INVOLVEMENT ADDING TO THE SNOW POTENTIAL. SMALL LAKE BAND ON THE
SOUTHWEST SIDE OF THE GSL COULD PRODUCE UP TO 6 INCHES OF SNOW. WILL
EXTEND WARNING FOR WEST CENTRAL UTAH WHERE THE I-15 CORRIDOR WILL
GET A COUPLE INCHES OF FLUFF THIS MORNING. WILL ALLOW SOUTHWEST UTAH
TO EXPIRE SINCE THE REAL HEAVY SNOW IS NOW TAPERING OFF THERE AND
ADDITIONAL SNOW WILL BE MINOR. CENTRAL AND SOUTHWEST MOUNTAINS WILL
CONTINUE WARNING WHERE THE PAHVANT RANGE WILL FAVOR THE NORTH FLOW
AND UPPER TROUGH PLACEMENT THIS MORNING. ADDITIONAL SNOW SHOWERS IN
FAVORED AREAS THIS AFTERNOON BUT LARGE SCALE SUBSIDENCE TAKES OVER.
WINDS IN SOUTHWEST UTAH INCREASING THIS MORNING AND WILL PEAK THIS
AFTERNOON AND EVENING. WILL CONTINUE HEADLINES IN THIS REGION AND
EXPAND AN ADVISORY TO COVER REST OF SOUTHWEST MOUNTAIN ZONES DURING
PEAK WIND PERIOD.
CLEARING AND VERY COLD TONIGHT. HIGH CLOUDS AHEAD OF THE NEXT WAVE
ON TRACK FOR LATE TONIGHT IN THE NORTH. THIS SYSTEM APPEARS STRONGER
ON 00Z/06Z GFS AND NAM-WRF WITH PREFRONTAL SOUTHERLY LOW LEVEL FLOW
SATURDAY AND A WEAK LOW LEVEL WIND SHIFT SATURDAY EVENING. BRIEF
COLD AIR ADVECTION ALOFT OCCURS IN MODERATE FLOW SATURDAY NIGHT.
HAVE INCREASED TIMING AND WEATHER CHANCES FOR THIS PERIOD.
ACCUMULATIONS FOR WASATCH RANGE BUT LIKELY JUST LIGHT SNOW FOR
VALLEYS. WARM AIR ADVECTION PROGGED ON SUNDAY WITH ADDITIONAL 700 MB
MOISTURE IN THE NORTH BUT THIS SHOULD BE ONLY CLOUDS AND LIGHT SNOW
FOR THE NORTHEAST MOUNTAINS.
UPPER RIDGE BUILDS OVER THE GREAT BASIN MONDAY AND TUESDAY WITH
SIGNIFICANT WARMING. INVERSION OVER SNOW DEVELOPS ALONG THE I-15
CORRIDOR. NEXT SYSTEM PROGGED SIMILAR BY THE 00Z GFS AND ECMWF.
WARMER SOUTHWEST FLOW WOULD OCCUR ON WEDNESDAY WITH BETTER
WESTERN VALLEY MIXING. FRONTAL BOUNDARY WOULD SAG ACROSS NORTHERN
UTAH WEDNESDAY NIGHT INTO THURSDAY. MEAN UPPER TROUGH DIGS ALONG
THE SIERRA NEVADA LATE IN THE WEAK...STALLING AND ENHANCING A FRONTAL
BOUNDARY SOMEWHERE ACROSS UTAH INTO FRIDAY. COULD BE SIGNIFICANT
SNOW EVENT...WHERE DEPENDS ON DYNAMICS.
&&
.AVIATION...VFR CONDITIONS ARE EXPECTED UNTIL ABOUT 12Z BUT THEN AS
THE COLD POCKET ALOFT MOVES ACROSS THE SLC AREA THERE IS A HIGH
PROBABILITY THAT LIGHT SNOW WITH GREAT SALT LAKE EFFECT ENHANCED
SNOW SHOWERS WILL DEVELOP. THE GREATEST THREAT OF IFR OR EVEN LIFR
WILL OCCUR BETWEEN 13Z AND 16Z WITH A 30 PERCENT CHANCE OF LINGERING
UNTIL 18Z IF THE FLOW ALOFT REMAINS NORTHWEST. ACCUMULATIONS OF 1
INCH LIKELY WITH A 40 PERCENT CHANCE OF 2 INCHES OR MORE.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...SNOW ADVISORY UNTIL 2 PM FOR THE SALT LAKE AND TOOELE
VALLEYS AND SOUTHERN WASATCH FRONT...UTAH ZONE 3 AND 4.
WINTER STORM WARNING UNTIL 11 AM UTZ017 CENTRAL AND SW
MOUNTAINS
HEAVY SNOW WARNING UNTIL 11 AM UTZ015 WEST CENTRAL UTAH
HIGH WIND WARNING UNTIL MIDNIGHT FOR UTZ019 DIXIE
WIND ADVISORY NOON TO MIDNIGHT FOR UTZ017 SOUTHWEST MTNS
WY...NONE.
&&
TARDY
AVIATION...STRUTHWOLF
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)Hazardous weather outlook, Jan 5, 4:18 AM MST, 4 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 418 AM MST FRI JAN 5 2007 UTZ001>021-WYZ021-061200- CACHE VALLEY/UTAH PORTION-CASTLE COUNTRY- CENTRAL AND SOUTHWEST MOUNTAINS- GLEN CANYON RECREATION AREA/LAKE POWELL- GREAT SALT LAKE DESERT AND MOUNTAINS-HENRY MOUNTAINS- NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH-SOUTHERN WASATCH FRONT- SOUTHWEST UTAH-SOUTHWEST WYOMING-UTAHS DIXIE AND ZION NATIONAL PARK- WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH- WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS- WEST CENTRAL UTAH-WESTERN UINTA BASIN-WESTERN UINTA MOUNTAINS- 418 AM MST FRI JAN 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT A COLD UPPER LEVEL TROUGH WILL MOVE ACROSS UTAH TODAY. THIS WILL DEVELOP INSTABILITY SNOW SHOWERS IN THE VALLEYS AND MOUNTAINS AS WELL AS LOCAL LAKE EFFECT SNOW SQUALLS. STRONG NORTHERLY WINDS WILL OCCUR BEHIND THIS SYSTEM ACROSS THE RIDGES IN UTAH AND IN THE CANYONS OF SOUTHWEST UTAH. REFER TO LATEST STATEMENTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A WEAK WEATHER DISTURBANCE WILL BRING SNOW TO PARTS OF UTAH DURING SATURDAY AFTERNOON AND INTO SUNDAY MORNING. UPPER RIDGE WILL BUILD ACROSS THE GREAT BASIN ON MONDAY AND TUESDAY. SIGNIFICANT WARMING WILL OCCUR IN THE MOUNTAINS WITH VALLEY INVERSIONS TRAPPING COLDER AIR. A SIGNIFICANT COLD FRONT AND PACIFIC UPPER TROUGH IS EXPECTED TO IMPACT THE REGION LATE IN THE WEEK...POSSIBLY AS SOON AS WEDNESDAY NIGHT FOR NORTHERN AREAS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. TARDY
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 4, 9:06 PM MST | Lake Effect Snow Watch | SLC | 7 hr | |
| Jan 5, 3:52 AM MST | Snow Advisory | SLC | 7 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.